Alert archive / Illinois / Flash Flood Warnings in 2013
Flash Flood Warning 43, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 10, 2013, 8:19 AM CDT for Bond County, Fayette County, Montgomery County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2013, 8:19 AM CDT (13:19 UTC)
- Expired
- Jul 10, 2013, 2:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bond County, IL, Fayette County, IL, Montgomery County, IL
The radar
The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 8:31 AM CDT | HEAVY RAIN 3.4 | Vandalia, IL | RAINFALL TOTAL SINCE 645 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3158 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
042
WGUS53 KLSX 101319
FFWLSX
ILC005-051-135-101930-
/O.NEW.KLSX.FF.W.0043.130710T1319Z-130710T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
819 AM CDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
WESTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 230 PM CDT WEDNESDAY
* AT 816 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES OF TWO TO THREE INCHES OF RAIN HAS
ALREADY FALLEN ACROSS PORTIONS OF WESTERN FAYETTE COUNTY...EASTERN
BOND COUNTY AND SOUTHEAST MONTGOMERY COUNTY. AN ADDITIONAL ONE TO
TWO INCHES OF RAINFALL IS POSSIBLE ACROSS THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VANDALIA...BEAVER CREEK...COFFEEN...MULBERRY GROVE...RAMSEY...
SHOBONIER...TAMALCO...VAN BURENSBURG AND WOBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3883 8913 3874 8914 3874 8939 3922 8941
3922 8905 3883 8889
$$
TILLY1 follow-up statement
689
WGUS73 KLSX 101828
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
128 PM CDT WED JUL 10 2013
ILC005-051-135-101844-
/O.CAN.KLSX.FF.W.0043.000000T0000Z-130710T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-FAYETTE IL-BOND IL-
128 PM CDT WED JUL 10 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN BOND...
WESTERN FAYETTE AND SOUTHEASTERN MONTGOMERY COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3883 8913 3874 8914 3874 8939 3922 8941
3922 8905 3883 8889
$$
GLASSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 7:21 AM CDT, 58 minutes earlier.
Area forecast discussion, Jul 10, 7:21 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 721 AM CDT WED JUL 10 2013 .UPDATE... ISSUED AT 633 AM CDT WED JUL 10 2013 UPDATED GRIDS AND PRODUCTS TO RAISE POPS OVER AREAS WHERE CONVECTION HAS BLOSSOMED THIS MORNING. KANOFSKY && .SHORT TERM...(THROUGH LATE THIS AFTERNOON) ISSUED AT 311 AM CDT WED JUL 10 2013 CONVECTION TRENDS OVERNIGHT HAVE BEEN A BIT INCOHERENT TO SAY THE LEAST...BUT REGIONAL RADAR IMAGERY OVER THE LAST 90 MINUTES SEEM TO SUGGEST THAT VEERING LOW LEVEL JET AND ASSOCIATED WARM ADVECTION FROM W MO INTO S IL WILL BE THE MAIN DRIVING MECHANISM FOR THUNDERSTORMS EARLY TODAY. OVER THE LAST 30 MINUTES THERE HAS BEEN A RAPID INCREASE IN COVERAGE OVER N OZARKS...AND IT APPEARS THIS IS TRYING TO "CONNECT" WITH SPOTTIER STORMS THAT DEVELOPED NW OF STL SHORTLY AFTER 06Z. THIS ENTIRE AREA SHOULD SHIFT SOUTH WITH THE VEERING LOW LEVEL JET AS THE MORNING PROGRESSES. MEANWHILE... LINGERING CONVECTION OVER NW MO/SE NE CERTAINLY INDICATES THAT SOME THUNDERSTORM THREAT WILL ALSO CONTINUE NEAR THE APPROACHING COLD FRONT AT LEAST FOR A FEW HOURS THIS MORNING. THE EXACT EVOLUTION OF THE PRECIPITATION THIS MORNING WILL HAVE A MAJOR IMPACT ON TIMING AND LOCATION OF ADDITIONAL THUNDERSTORM ACTIVITY AND SEVERE WEATHER POTENTIAL THIS AFTERNOON....BUT FOR NOW HAVE MAINTAINED HIGH CHANCE POPS FOR AREAS SE OF STL. AM A BIT CONCERNED THAT THIS MORNINGS ACTIVITY MAY SET UP THE PRIMARY FOCUS FOR ADDITIONAL CONVECTION OVER FAR S SECTIONS OF OUR CWA...AND IN ADDITION STRONG W COMPONENT TO SURFACE/LOW LEVEL FLOW S OF THE COLD FRONT SHOULD CERTAINLY LIMIT CONVERGENCE ALONG THE ACTUAL FRONTAL BOUNDARY. HOWEVER...AMS WILL CERTAINLY REMAIN QUITE UNSTABLE WITH MUCAPES OF 3000-4000 J/KG...AND ALL SYNOPTIC MODELS ARE SUGGESTING NW FLOW WILL ALLOW SUBTLE SHORTWAVE ENERGY TO PROPAGATE INTO THE AREA...SO WILL NOT TOTALLY GIVE UP PRECIP CHANCES ALONG THE ACTUAL COLD FRONT EVEN IF MORE SIGNIFICANT BOUNDARY ENDS UP WELL SOUTH. NO MAJOR CHANGES TO GOING TEMPS...MU80S IN OUR NW COUNTIES TO THE LM90S IN OUR SE...WHERE HEAT INDEX VALUES WILL ONCE AGAIN PUSH THE CENTURY MARK. HOWEVER...CLOUDS AND PRECIP SHOULD KEEP HI FROM REACHING ADVISORY CRITERIA. TRUETT .LONG TERM...(TONIGHT THROUGH TUESDAY) ISSUED AT 311 AM CDT WED JUL 10 2013 TONIGHT...SCT TSRA ALONG A CDFNT SHOULD DIMINISH WITH TIME THIS EVENING AS THE BDRY MOVES THROUGH THE AREA AND EVENTUALLY STALLS IN AR. THU THROUGH SAT...A COOLER AND DRIER AIR MASS WILL SPREAD ACROSS MO/IL BEHIND THE AFOREMENTIONED CDFNT...BRINGING A SHORT BREAK FROM THE RECENT HOT AND HUMID CONDITIONS. COOLER AND DRIER WX WILL PERSIST UNTIL THE SFC HIGH OVER IA/WI/IL SHIFTS EWD AND THE STRONG UPPER RIDGE OVER THE SWRN CONUS BUILDS INTO THE CENTRAL PLAINS. SUN THROUGH TUE...A 594+ DAM H5 PRESSURE CENTER IS FCST TO BE LOCATED OVER THE CENTER OF THE COUNTRY BY EARLY NEXT WEEK. THIS WILL BRING A RETURN OF HOT WEATHER TO THE AREA WITH LIMITED OPPORTUNITIES FOR PCPN. MODELS ARE FCSTG A BROAD AREA OF FAIRLY WEAK VORTICITY TO BREAK OFF FROM THE ERN CONUS TROF AND THEN MOVE WWD ACROSS THE SRN CONUS ON THE SOUTH SIDE OF THE HIGH. DEPENDING ON THE DETAILS...THIS FEATURE COULD PROVIDE JUST ENOUGH SUPPORT FOR ISO-SCT PCPN ACROSS THE SRN CWA. AS HAS BEEN THE CASE FOR THE LAST SEVERAL DAYS...MODELS CONTINUE TO SHOW A CLOSED LOW DVLPG SOMEWHERE ALONG THE APPALACHIANS...BUT THERE HAS BEEN LITTLE RUN TO RUN CONSISTENCY SO FAR. KANOFSKY && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 658 AM CDT WED JUL 10 2013 COVERAGE OF ELEVATED CONVECTION HAS RAPIDLY INCREASED OVER THE LAST FEW HOURS...BUT STILL EXPECTING THIS ACTIVITY TO SHIFT TO THE SE DURING THE MORNING. APPROXIMATE BACK EDGE OF THE PRECIP IS NEAR A BOONEVILLE...UIN LINE...SO WHILE COU WILL BE OUT OF THE THUNDER THREAT SHORTLY STL AREA TAFS WILL REMAIN WITH TEMPOS FOR TSRA UNTIL LATE MORNING. PREVAILING CONDITIONS WILL BE VFR CIGS AOA 5KFT...BUT WITH THE HIT AND MISS STRONG CORES VSBYS WILL CERTAINLY DROP TO IFR...WITH CIGS AT LEAST DIPPING INTO THE MVFR RANGE. WILL BE WATCHING RADAR TRENDS TO DETERMINE IF AMENDMENTS WILL BE NECESSARY FOR THESE LOWER CONDITIONS. STILL UNCERTAIN HOW ANY ADDITIONAL ACTIVITY WILL EVOLVE BY THIS AFTERNOON...BUT IN SPITE OF WEAKENING CONVERGENCE ALONG FRONT AND WITH BOUNDARY FROM THIS MORNINGS ACTIVITY SETTING UP S OF OUR CWA...THINK THAT REDEVELOPMENT MAY STILL OCCUR NEAR THE SYNOPTIC FRONT DUE TO RESIDUAL INSTABILITY AND WEAK UPPER LEVEL DYNAMICS DIPPING INTO THE AREA. SO...FOLLOWING THE LEAD OF THE LATEST HRRR DATA WILL REINTRODUCE VCTS IN STL FOR A BRIEF PERIOD EARLY THIS AFTERNOON...BEFORE FROPA PUSHES ACTIVITY S INTO SE MO/S IL. TRANQUIL CONDITIONS SHOULD PREVAIL THROUGHOUT THE AREA THIS EVENING...WITH CLEAR SKIES AND NORTH WINDS AOB 10 KTS. SPECIFICS FOR KSTL... BASED ON ABOVE REASONING WILL BE CARRYING TEMPO TSRA THROUGH 15Z WITH VFR CIGS AND MVFR VSBYS....BUT AS MENTIONED WILL BE WATCHING RADAR TRENDS TO DETERMINE IF MORE INTENSE CORES WILL IMPACT THE TERMINAL AREA. PRECIP THREAT SHOULD BRIEFLY LULL BEFORE REINTRODUCTION OF TSRA AS FRONTAL BOUNDARY MOVES THROUGH IN THE 18-20Z TIME FRAME...BUT AFTER 20Z FRONT SHOULD BE FAR ENOUGH SOUTH THAT THREAT WILL END. LATE AFTERNOON AND INTO THE EVENING SHOULD GENERALLY BE CLEAR/VFR...WITH LIGHT NORTH WINDS 5-10KTS. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 10, 3:59 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 359 AM CDT WED JUL 10 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-110900- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 359 AM CDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. A FEW OF THE STORMS ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS COULD BE STRONG TO SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. KANOFSKY
In the hours before
Special weather statement, Jul 10, 5:54 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 554 AM CDT WED JUL 10 2013 ILZ100-101-MOZ063-064-101145- MADISON IL-ST. CLAIR IL-ST. LOUIS MO-ST. LOUIS CITY MO- 554 AM CDT WED JUL 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. LOUIS CITY... NORTHEASTERN ST. LOUIS...NORTHWESTERN ST. CLAIR AND SOUTHWESTERN MADISON COUNTIES UNTIL 645 AM CDT... AT 551 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIVERVIEW...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORTH ST LOUIS CITY... GRANITE CITY... VENICE... MADISON... PONTOON BEACH... EAST ST. LOUIS... WASHINGTON PARK... COLLINSVILLE... CASEYVILLE... FAIRVIEW HEIGHTS... CENTREVILLE... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TRUETT
Local storm report, Jul 10, 6:47 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 AM CDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM HAIL BRIDGETON 38.77N 90.43W
07/10/2013 E0.25 INCH ST. LOUIS MO TRAINED SPOTTER
&&
GOSSELINLocal storm report, Jul 10, 7:29 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
729 AM CDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLOOD 3 SSW LESLIE 38.38N 91.25W
07/10/2013 FRANKLIN MO LAW ENFORCEMENT
PUBLIC REPORT OF WATER OVER HIGHWAY CC. DEPTH
UNKNOWN....BUT HIGHWAY STILL OPEN AT THIS TIME.
&&
TILLYLocal storm report, Jul 10, 7:42 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
742 AM CDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 S SULLIVAN 38.20N 91.17W
07/10/2013 M4.57 INCH CRAWFORD MO CO-OP OBSERVER
&&
TILLYSpecial weather statement, Jul 10, 7:48 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 748 AM CDT WED JUL 10 2013 MOZ041-048>050-101330- BOONE MO-CALLAWAY MO-COLE MO-OSAGE MO- 748 AM CDT WED JUL 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...EASTERN COLE...CALLAWAY AND SOUTHEASTERN BOONE COUNTIES UNTIL 830 AM CDT... AT 746 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF MURRY TO HICKORY HILL...AND MOVING EAST AT 30 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... JEFFERSON CITY... HOLTS SUMMIT... FULTON... LINN... ST. THOMAS... WARDSVILLE... NEW BLOOMFIELD... LAKE MYKEE... TAOS... AUXVASSE... THIS STORM WILL ALSO IMPACT CLARKS HILL/NORTON HISTORIC SITE AND JEFFERSON LANDING HISTORIC SITE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TRUETT
Local storm report, Jul 10, 8:09 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
809 AM CDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM HAIL JEFFERSON CITY 38.57N 92.19W
07/10/2013 E0.70 INCH COLE MO TRAINED SPOTTER
&&
GOSSELINNearby
Flash Flood Warnings in Illinois, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.